Year : 2015  |  Volume : 8  |  Issue : 1  |  Page : 50--52

Cardiovascular collapse during amiodarone infusion in a hemodynamically compromised child with refractory supraventricular tachycardia


Sunil Saharan, Seshadri Balaji 
 Department of Pediatrics, Division of Pediatric Cardiology, Doernbecher Children's Hospital, Oregon Health and Science University, Portland, USA

Correspondence Address:
Sunil Saharan
Department of Pediatrics, Doernbecher Children«SQ»s Hospital, 707 SW Gaines Road, Mail code: CDRC-P, Portland, OR, 97239
USA

We describe a 7-week-old female infant who presented with refractory supraventricular tachycardia (SVT). During amiodarone infusion, she developed hypotension and cardiac arrest requiring extracorporeal membrane oxygenation (ECMO) support. After successful control of SVT using procainamide infusion, she was weaned from ECMO and discharged home on oral flecainide. We conclude that infants with acidosis, ventricular dysfunction, and prolonged refractory SVT may poorly tolerate intravenous amiodarone.


How to cite this article:
Saharan S, Balaji S. Cardiovascular collapse during amiodarone infusion in a hemodynamically compromised child with refractory supraventricular tachycardia.Ann Pediatr Card 2015;8:50-52


How to cite this URL:
Saharan S, Balaji S. Cardiovascular collapse during amiodarone infusion in a hemodynamically compromised child with refractory supraventricular tachycardia. Ann Pediatr Card [serial online] 2015 [cited 2019 Sep 21 ];8:50-52
Available from: http://www.annalspc.com/article.asp?issn=0974-2069;year=2015;volume=8;issue=1;spage=50;epage=52;aulast=Saharan;type=0